There have been reports that Israel’s Health Ministry said on Sunday it is examining a small number of cases of myocarditis (heart inflammation) after receiving the Pfizer-BioNTech COVID-19 vaccine.
Prof Adam Finn, Professor of Paediatrics, University of Bristol, said:
“Press reports concerning cases of myocarditis in Israel in the context of their vaccine programme using the Pfizer-BioNTech COVID19 vaccine appear to be both preliminary and inconclusive. This is another example of proof that vaccine safety monitoring systems can work well if they are set up properly – but not proof for the moment whether there is a real problem. Clarity on that can be expected to come reasonably soon, but, in the meantime, we have to accept that when very rare events occur, it is never possible to work out whether they are causally-related to drugs and vaccines straight away. That takes time and careful, systematic investigation. For now it’s just a “wait and see” scenario.”
All our previous output on this subject can be seen at this weblink:
Prof Adam Finn: “AF is an investigator in trials and studies of several COVID19 vaccines including Oxford-AZ, Pfizer, Janssen and Valneva and advises the UK government and the WHO on COVID19 and other vaccines. He receives no personal income for this work and is remunerated solely through his employment by the University of Bristol.”